Beetzart Posted December 9, 2011 Share Posted December 9, 2011 I was put on olanzapine over four years ago to help me sleep. The original dose was 2.5 mg and eventually increased to 10 mg. I don't have any psychosis or mania, just depression. My pdoc (not the one who put me on it) has taken me off it but I am overweight and a recent blood test showed a high blood-sugar level. I do an active job but can't seem to shed any weight which flucuates between 16-17 stone. It worked great for sleep but surely I shouldn't have been on it for so long? Two doctors have now told me that olanzapine can cause depression, pdoc and GP, and to say the least I am slightly annoyed with this. The pdoc who prescribed it originally looking back was a pill pusher. He shoved me on lithium, through one his minion doctors, and when I asked him if he had anything for anxiety he casually prescribed buspar, which again, my present pdoc said can also cause depression. So in a nutshell, I have been suffering from depression form drugs I don't really need! All I want is to be on ADs because I am depressed. Now I am not knocking olanzapine or buspar as I am sure they have saved many lives, but they are not for me, and I certainly shouldn't have been on such a strong drug for sleep for so long. I just hope my next blood test shows a normal blood-sugar level as I am really worried about diabetes even though I have no obvious symptoms of it. On a positive note, my sleep is fine or as good as I can hope for. Getting to sleep is hard but I normally get through the night and if I wake up I normally get back off ok. Really the object of this post is to ask has anyone had a similar experience or can offer some advice, especailly on the diabetes issue. Thank you. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.